Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Spaces of rational loops on a real projective space

Author: Jacob Mostovoy
Journal: Trans. Amer. Math. Soc. 353 (2001), 1959-1970
MSC (2000): Primary 26C15, 55P35
Published electronically: January 3, 2001
MathSciNet review: 1813601
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the loop spaces on real projective spaces are topologically approximated by the spaces of rational maps $\mathbf {RP}^{1}\rightarrow \mathbf {RP}^{n}$. As a byproduct of our constructions we obtain an interpretation of the Kronecker characteristic (degree) of an ornament via particle spaces.

References [Enhancements On Off] (What's this?)

  • C. P. Boyer, B. M. Mann, J. C. Hurtubise, and R. J. Milgram, The topology of the space of rational maps into generalized flag manifolds, Acta Math. 173 (1994), no. 1, 61–101. MR 1294670, DOI
  • C. Boyer, J. Hurtubise ; R. J. Milgram, Stability theorems for spaces of rational curves. Preprint, 1999, arXiv:math.AG/9903099
  • R. W. Brockett, Some geometric questions in the theory of linear systems, Proceedings of the IEEE Conference on Decision and Control including the 14th Symposium on Adaptive Processes (Houston, Tex., 1975) Inst. Electr. Electron. Engrs., New York, 1975, pp. 71–76. MR 0469385
  • Martin A. Guest, The topology of the space of rational curves on a toric variety, Acta Math. 174 (1995), no. 1, 119–145. MR 1310847, DOI
  • M. A. Guest, A. Kozlowski ; K. Yamaguchi, Spaces of polynomials with roots of bounded multiplicity. Fund. Math. 161 (1999), 93–117.
  • Morris W. Hirsch, Differential topology, Springer-Verlag, New York-Heidelberg, 1976. Graduate Texts in Mathematics, No. 33. MR 0448362
  • L. Kronecker, Über Systeme von Funktionen mehrerer Variabeln. Monatsberichte Berl. Acad. (1869), 159–193 and 688–698.
  • A. Kozlowski ; K. Yamaguchi, Topology of complements of discriminants and resultants. J. Math. Soc. Japan 52 (2000), 949–959.
  • S. Lefschetz, Topology. AMS Colloquium Publications, New York, 1930.
  • Dusa McDuff, Configuration spaces of positive and negative particles, Topology 14 (1975), 91–107. MR 358766, DOI
  • J. Milnor, Morse theory, Annals of Mathematics Studies, No. 51, Princeton University Press, Princeton, N.J., 1963. Based on lecture notes by M. Spivak and R. Wells. MR 0163331
  • Graeme Segal, The topology of spaces of rational functions, Acta Math. 143 (1979), no. 1-2, 39–72. MR 533892, DOI
  • Victor A. Vassiliev, Invariants of ornaments, Singularities and bifurcations, Adv. Soviet Math., vol. 21, Amer. Math. Soc., Providence, RI, 1994, pp. 225–262. MR 1310605, DOI
  • Victor A. Vassiliev, Topology of discriminants and their complements, Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Zürich, 1994) Birkhäuser, Basel, 1995, pp. 209–226. MR 1403923
  • V. A. Vassiliev, Complements of discriminants of smooth maps: topology and applications, Translations of Mathematical Monographs, vol. 98, American Mathematical Society, Providence, RI, 1992. Translated from the Russian by B. Goldfarb. MR 1168473
  • K. Yamaguchi, Complements of resultants and homotopy types, J. Math. Kyoto Univ. 39 (1999), 675–684.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 26C15, 55P35

Retrieve articles in all journals with MSC (2000): 26C15, 55P35

Additional Information

Jacob Mostovoy
Affiliation: Instituto de Matemáticas (Unidad Cuernavaca), Universidad Nacional Autónoma de México, A.P. 273-3, C.P. 62251, Cuernavaca, Morelos, México
MR Author ID: 628517

Keywords: Loop space, rational map, ornament, Kronecker characteristic
Received by editor(s): June 2, 1998
Received by editor(s) in revised form: October 18, 1999
Published electronically: January 3, 2001
Article copyright: © Copyright 2001 American Mathematical Society